Alert archive / New Mexico / High Wind Warnings in 2019

High Wind Warning 38, NWS Midland/Odessa, TX

November 20, 2019Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 20, 2019, 1:35 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 20, 2019, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2019, 1:35 AM MST (08:35 UTC)
In effect from
Nov 20, 2019, 8:00 AM MST
Expired
Nov 20, 2019, 5:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS74 KMAF 200835
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
235 AM CST Wed Nov 20 2019

NMZ027-TXZ270-271-202100-
/O.UPG.KMAF.HW.A.0032.191120T1600Z-191121T0000Z/
/O.NEW.KMAF.HW.W.0038.191120T1500Z-191121T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
135 AM MST Wed Nov 20 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts 60 to 65 mph 
  expected.

* WHERE...The Guadalupe and Delaware Mountains.

* WHEN...From 8 AM MST this morning to 5 PM MST this afternoon.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Aircraft may experience localized extreme turbulence
  if flying in the vicinity of the Guadalupe Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds could make driving difficult for motorists driving 
high profile vehicles such as campers, vans, and tractor trailers.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
859 
WWUS74 KMAF 201852
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1252 PM CST Wed Nov 20 2019

NMZ027-TXZ270-271-210000-
/O.CON.KMAF.HW.W.0038.000000T0000Z-191121T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1152 AM MST Wed Nov 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR THE GUADALUPE AND DELAWARE MOUNTAINS...

* WHAT...Southwest winds 35 to 45 mph with gusts 60 to 65 mph 
  expected.

* WHERE...The Guadalupe and Delaware Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Aircraft may experience localized extreme 
  turbulence if flying in the vicinity of the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds could make driving difficult for motorists driving
high profile vehicles such as campers, vans, and tractor
trailers.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 19, 9:33 PM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Nov 19, 9:33 PM MST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1033 PM CST Tue Nov 19 2019

.AVIATION...
06Z TAF issuance
Showers and isolated storms are moving northeast across the Davis
Mountains toward KPEQ and KCNM. Have included -TSRA at those
terminals, but uncertainty exists on how long thunder will last.
Gusty winds are likely with very little precip reaching the
ground. Expect mostly showers to spread east this morning with VFR
prevailing. Environmental winds will increase during the
afternoon with gusts over 25 kts possible. Another round of
storms is possible by afternoon, mainly affecting KMAF and KFST.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     53  74  51  74 /  10  50  20  20
Carlsbad                       49  71  42  68 /  30  50   0  10
Dryden                         54  77  54  79 /  10  10  10   0
Fort Stockton                  54  79  49  78 /  20  30  10   0
Guadalupe Pass                 48  64  42  61 /  40  60   0  20
Hobbs                          47  71  41  69 /  20  50   0  20
Marfa                          46  73  39  71 /  40  20   0   0
Midland Intl Airport           52  74  49  75 /  10  50  10  10
Odessa                         51  74  49  75 /  10  50  10  10
Wink                           50  77  45  75 /  20  40  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 9 AM MST Wednesday through Wednesday
     afternoon for Guadalupe Mountains of Eddy County.

TX...High Wind Watch from 9 AM MST Wednesday through Wednesday
     afternoon for Guadalupe Mountains Above 7000 Feet-Guadalupe
     and Delaware Mountains.

&&

29
Hazardous weather outlook, Nov 19, 12:32 PM MST, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
132 PM CST Tue Nov 19 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
132 PM CST Tue Nov 19 2019 /1232 PM MST Tue Nov 19 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible tonight. The strongest storms
will be capable of producing brief gusty winds, small hail and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A High Wind Watch is in effect for the Guadalupe and Delaware
Mountains Wednesday for gusts of 55 to 65 mph in the favored areas.

A few strong storms will be possible Wednesday afternoon across the
northern Permian Basin with hail the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.